Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 50, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 16, 2000, 4:51 PM CDT for Bollinger County, Wayne County, Missouri. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 16, 2000, 4:51 PM CDT (21:51 UTC)
- Expired
- Apr 16, 2000, 5:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bollinger County, MO, Wayne County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 5:25 PM CDT | Hail 2.75 | Zalma, MO | A thunderstorm that became severe over eastern Wayne County moved east and intensified very quickly. Golf ball to baseball size hail fell in the Zalma area. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.9 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 162152 SVRPAH MOC017-223-162215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 451 PM CDT SUN APR 16 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BOLLINGER COUNTY IN SOUTHEAST MISSOURI EASTERN WAYNE COUNTY IN SOUTHEAST MISSOURI * UNTIL 515 PM CDT * AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES WEST OF ZALMA...OR ABOUT 20 MILES EAST OF PIEDMONT...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 2 MILES WEST OF ZALMA AT 520 PM CDT RADAR INDICATED HAIL UP TO THE SIZE OF QUARTERS IS LIKELY WITH THIS STORM. MOVE TO SHELTER UNTIL THE STORM HAS PASSED THROUGH. LAT...LON 3719 9045 3701 9042 3705 8997 3727 9001 MY/CN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 1:25 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Apr 16, 1:25 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 125 PM CDT SUN APR 16 2000 SFC LOW OVER SW IOWA AT 18Z WITH TRAILING FRONT ACROSS CENTRAL MO INTO CENTRAL AR. VORT LOBE MOVING ACROSS THE AREA AN EXTENSION FROM THE MAIN UPPER LOW NEAR OMA...TRIGGERING SHRA/ISOLD TSRA OVER SRN IL INTO WRN KY...HEADED FOR SW INDIANA PER LATEST 88D PICTURES. MEANWHILE OVER CENTRAL MO...BREAKS IN THE CLOUDS HAVE ALLOWED TEMPS TO RISE TO ABOUT 70 DEGREES WITH DEW POINTS NEAR 60. BEST CONVERGENCE IS OVER CENTRAL MO...WHERE LIS ARE -5 TO -6...AND CONVECTION IS INCREASING. THIS ACTIVITY MAY CONTINUE TO DEVELOP SOUTHWARD ALONG THE FRONTAL BOUNDARY THROUGH THE LATE AFTERNOON...EVENTUALLY MOVING INTO SE MO. UPPER LOW TO MOVE ACROSS NORTHERN MO INTO CENTRAL IL TONIGHT...WITH FRONT CROSSING THE AREA FROM WEST TO EAST BETWEEN 02Z AND 08Z. THIS TIME FRAME IS ALSO WHEN BEST DYNAMICAL FORCING WILL BE PRESENT PER H8-H5 OMEGA CHARTS. WILL CARRY MENTION OF THUNDERSTORMS MAINLY FOR THE EVENING WESTERN ZONES AND EARLY TONIGHT EASTERN ZONES...UNTIL THE FRONT AND FAVORABLE CONVECTIVE PARAMETERS SHIFTS EAST. NEARLY ALL OF THE ACTION...ACTIVITY SHOULD BE EAST OF THE AREA AFTER MIDNIGHT. GUIDANCE AND GOING ZFP NOS FOR LOWS SEEM O.K. ON MONDAY...UPPER LOW WILL GRADUALLY MOVE ACROSS INDIANA INTO NORTHERN KENTUCKY. ALL THE MODELS INDICATE WRAPPED IN LOW-LEVEL MSTR SHOULD RESULT IN CONSIDERABLE CLOUDINESS IN CYCLONIC UPPER FLOW REGIME. NGM EVEN PAINTS LIS BELOW ZERO NE COUNTIES...AND GENERATES SOME QPF. THIS MAY BE A LITTLE OVERDONE...BUT WOULDNT RULE OUT A LIGHT SHOWER OR SPRINKLE NORTHEASTERN COUNTIES TOWARD SW INDIANA...SO WILL INTRODUCE AGAIN LOW POPS. COOLER NW FLOW AND CAA SHOULD KEEP AFTN TEMPS MONDAY MORE IN LINE WITH FAN NUMBERS. THEREAFTER...RIDGING TO BUILD IN TUESDAY THROUGH WEDNESDAY...BEFORE BREAKING BACK DOWN BY THURSDAY...PER THE LATEST EXTENDED PROGS. FRONT TO MOVE THROUGH ON THURSDAY...SO WILL GO AHEAD AND INTRODUCE A CHC OF SHRA/TSRA FOR THURSDAY. .PAH...NONE.
In the hours before
Special weather statement, Apr 16, 11:24 AM CDT, 5 hours 27 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-161830- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1124 AM CDT SUN APR 16 2000 ...SLIGHT SEVERE WEATHER RISK FOR LATE THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT OVER SOUTHEAST MISSOURI...EXTREME WEST KENTUCKY...AND SOUTHERN ILLINOIS. SHOWERS AND ISOLATED THUNDERSTORMS WERE OVER THE MID MISSISSIPPI VALLEY AT MIDDAY. THESE SHOWERS AND STORMS WERE MOVING NORTHEAST AROUND 30 MPH AND ARE NOT EXPECTED TO REACH SEVERE LEVELS. IN THE WAKE OF THIS INITIAL WAVE OF PRECIPITATION...PARTIAL SUNSHINE IS EXPECTED THIS AFTERNOON OVER MISSOURI. THIS WILL ALLOW TEMPERATURES TO WARM INTO THE 70S. BY LATE AFTERNOON...AN UPPER LEVEL DISTURBANCE AND A SURFACE COLD FRONT WILL APPROACH THE REGION FROM THE WEST. THIS COMBINATION OF FEATURES WILL LIKELY TRIGGER THUNDERSTORMS OVER MISSOURI BY THIS EVENING. THESE STORMS COULD BECOME SEVERE OVER SOUTHEAST MISSOURI...BEFORE MOVING EAST ACROSS SOUTHERN ILLINOIS AND FAR WEST KENTUCKY THIS EVENING. THE STORMS ARE EXPECTED TO WEAKEN WITH THE LOSS OF DAYTIME HEATING OVERNIGHT. THE MAIN THREAT WITH THESE STORMS APPEARS TO BE LARGE HAIL. VERY COLD AIR ALOFT WILL OVERSPREAD THE REGION THIS AFTERNOON AND THIS EVENING...WHICH IS FAVORABLE FOR HAIL. DAMAGING WIND IS ALSO A THREAT. VERTICAL WIND SHEAR WILL BE SUFFICIENT FOR ORGANIZED THUNDERSTORM DEVELOPMENT. STORM MOVEMENT WILL BE NORTHEAST AT 40 MPH. ACTIVATION OF SPOTTERS IS POSSIBLE LATE THIS AFTERNOON AND EARLY TONIGHT...MAINLY FOR SOUTHERN ILLINOIS...SOUTHEAST MISSOURI AND FAR WEST KENTUCKY. Y&ORK/NOLES
Special weather statement, Apr 16, 4:42 PM CDT, 9 minutes before
MOZ086-100-110-162230-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
442 PM CDT SUN APR 16 2000
AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES WEST OF ZALMA...OR ABOUT 20 MILES EAST
OF PIEDMONT...MOVING EAST AT 20 MPH.
THE THUNDERSTORM WILL BE...
NEAR ZALMA AROUND 515 PM CDT
6 MILES NORTHWEST OF ADVANCE AT 530 PM CDT
PEA SIZE HAIL WAS REPORTED IN GREENVILLE AROUND 435 PM. REMAIN INDOORS
UNTIL THE ACTIVITY HAS PASSED.The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 5:11 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Stoddard | 34 min |
| Apr 16, 5:36 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Scott, Stoddard | 39 min |
| Apr 16, 5:39 PM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau, Scott, Stoddard | 36 min |
| Apr 16, 6:10 PM CDT | Severe Thunderstorm Warning | PAH | Scott, Stoddard | 50 min |
| Apr 16, 6:57 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.